What are the withdrawal symptoms of Ativan?

default
Posted on Wed, 13 Apr 2016 in Medicines and Side Effects
Question: i'll been taking ativan approx. 3-4 weeks (2mg x 3 a day). I cut to 1mg x 2 day (night & bedtime) for the last 3 days (no doctor involved). I don't feel ok, but not really bad. I've also been taking Lexapro 10mg once a day for the last been 4 weeks. Will the lexapro ease my withdrawal? I've also been through opiate withdrawals (cold turkey) multiple times (very hard 5-7 days) and made it alone. I'm not saying i was that strong but i had no options & made it through some how. Will the Lexipro help me with the Ativan W/D? Will the 1mg x 2 help me through the major effects of Ativan W/D?


Thank you. How many days at .5 once a day?
doctor
Answered by Dr. Ronald Schubert 26 minutes later
Brief Answer:
Weaning from ativan

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You have been on ativan and now trying to wean from them. The best way to wean is 1 mg 2/day for 2 days then 1/2 mg twice daily for 2 days then 1/2 once daily and then stop. Weaning from ativan can be as difficulty with increased anxiety. Fortunately you have not been on ativan for very long as the withdrawal then should be much worse and could potentially cause seizures. I do not think you are in danger of seizures since your use has been so limited.

The lexapro unfortunately with not help with the withdrawal issues.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Ronald Schubert 34 minutes later
Brief Answer:
one-two days

Detailed Answer:
I would recommend 1-2 days of the 1/2 mg and that should get you through the withdrawal with the least amount of withdrawals
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Lexipro

doctor1 MD

Can anti depression medication be a diuretic

doctor1 MD

I am 73 years old I started the medicine called Lexipro 8 weeks ago. Last week I had on vacation I had wine and then another day two margirettas...

doctor1 MD

can lexipro cause the following things to happen--i am taking 5 mg and doctor want me to go to 10 mg sweating and hot feeling even though weather...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2